MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED
Catalog Number 50382110S
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by the misuse of the product (off label use).The complaint reported that the apex pin broke during the navigation procedure.The operative technique guide clearly mentions that the apex pins are not to be used for navigation procedure purposes: "caution: apex pins are not intended for navigation procedure purposes." therefore, this case is classified as a user related issue, as there was a deviation from the operative technique guide.A review of the device history for the reported lots did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Apex pins were used to attach an ortholock to the tibia during a navigated total knee.The tip of the apex pin drill was broken at the time of removal of the pin from the tibial shaft and retained in the bone.

Brand Name
SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8946783
Report Number0008031020-2019-01192
Device Sequence Number13963478
Product Code JDW
UDI-Device Identifier04546540435408
UDI-Public04546540435408
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K001886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number50382110S
Device Lot NumberY60120 OR Y57249 OR Y11182
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1